MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with arteriovenous fistula stenosis and underwent percutaneous transluminal angioplasty.A 6.0 x80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during procedure, the balloon broke.The device was removed, and the procedure was completed with another of same device.There were no patient complications were reported and the patient was stable following the procedure.
 
Additional Manufacturer Narrative
B5 describe event or problem updated.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with arteriovenous fistula stenosis and underwent percutaneous transluminal angioplasty.A 6.0 x80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during procedure, the balloon broke.The device was removed, and the procedure was completed with another of same device.There were no patient complications were reported and the patient was stable following the procedure.It was further reported that the stenosed target lesion was 80% located in moderately tortuous and severely calcified arteriovenous fistula.The balloon ruptured at 20 atmospheres for 40-50 seconds and the device removed by catheter sheath.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a gladiator device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured approximately 50mm in length and extended from a position 19mm proximal of the proximal markerband to 40 mm distal of the proximal markerband.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16557470
Report Number2124215-2023-12550
Device Sequence Number20105902
Product Code LIT
UDI-Device Identifier08714729809753
UDI-Public08714729809753
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0028131754
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer03/20/2023
04/13/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date03/23/2023
04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale
Patient Weight68 KG